Purchase this article with an account.
N. Bhagat, B.D. Spirn; Crystalline Retinal Deposits Following Intravitreal Injection of Triamcinolone Acetonide . Invest. Ophthalmol. Vis. Sci. 2003;44(13):4956.
Download citation file:
© ARVO (1962-2015); The Authors (2016-present)
Purpose: To report a previously unreported complication following intravitreal injection of triamcinolone acetonide (Kenalog). Methods: Case report Results: 49-year-old Hispanic female with a history of idiopathic panuveitis presented with visual acuity of 20/200 OU. Review of her records revealed a history of chronic vitreous debris and cystoid macular edema refractory to topical and oral steroids. On examination, neither eye showed anterior chamber inflammation or active vitritis. However, moderate to severe vitreous debris was noted OU. Biomicroscopic examination revealed cystoid macular edema. The remainder of the funduscopic examination was normal. She underwent pars plana vitrectomy and injection of intravitreal triamcinolone acetonide (4mg) OS. On the first post-operative day, extensive crystalline deposits were present on the macula and mid-peripheral retina. Near complete resolution of these deposits was noted within three weeks, with complete resolution by two months. The cystoid macular edema resolved. Visual acuity remained 20/200 – 20/400 throughout this period. Conclusions: Crystalline pre-retinal deposits (precipitated Kenalog particles) are a temporary and most likely benign complication of intravitreal Kenalog injection.
This PDF is available to Subscribers Only